MAUDE Adverse Event Report: SYNTHES GMBH 2.7MM CORTEX SCREW SELF-TAPPING 45MM; SCREW, FIXATION, BONE

SYNTHES GMBH 2.7MM CORTEX SCREW SELF-TAPPING 45MM; SCREW, FIXATION, BONE
Catalog Number 202.845
Medical Device Problem Code Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d9: complainant part is not expected to be returned for manufacturer review/investigation.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, the facility received an order.One item was received that was correct; the second one was only the package with no item inside.This report is for a 2.7mm cortex screw self-tapping 45mm.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h6: manufacturing location: monument.Manufacturing date: 07 november 2023.Part: 202.845, - 2.7mm cortex screw self-tapping 45mm.Lot: 8483p88.Two pieces documented quantity-under count at mills thread/flute.One piece documented quantity-under count at final inspection.Production order traveler met all inspection acceptance criteria.Inspection certificate met all inspection acceptance criteria.Packaging label log (pll) was reviewed and determined to be conforming.A total of 242 labels were printed.237 labels were used on product; 1 label was used on the pll and 4 labels were destroyed.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component part(s) reviewed: component parts were not reviewed as the reported complaint condition of ¿2nd one was only the pkg but item was not inside¿ does not indicate breakage of the screw.Therefore, review of the raw materials would not be pertinent to the reported complaint condition.The photo was returned to depuy synthes for evaluation.The depuy synthes team forwarded the photos to jabil monument which conducted a visual inspection of the photos.The affected product part was not returned to jabil monument.Photos were provided that displayed the visual evidence.The photo evidence provided revealed the 2.7mm cortex screw self-tapping 45mm label package's cut line appears to be damage/cut in a corner- but there was no conclusive evidence of a hole being enough to accommodate a screw.Based on the photos, it appears that the perforation have been partially torn.Since no further information was provided, it is not conclusive where the tear happened-either during transit or at the site of complaint (hospital) or at the site of manufacturing.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed for 2.7mm cortex screw self-tapping 45mm, however per the complaint and photo evidence, the complaint condition cannot be confirmed to be caused by a manufacturing error.There is no indication that a design or manufacturing issue has caused the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.7MM CORTEX SCREW SELF-TAPPING 45MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key18597600
Report Number8030965-2024-01491
Device Sequence Number6660206
Product Code HWC
UDI-Device Identifier10886982144898
UDI-Public(01)10886982144898
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K112583
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number202.845
Device Lot Number8483P88
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/08/2024
Supplement Date Received by Manufacturer03/30/2024
Initial Report FDA Received Date01/29/2024
Supplement Report FDA Received Date04/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown